MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112780
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Scar Tissue (2060); Hernia (2240)
Date of Event 01/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-aug-2013) is considered to be a best estimate.This emdr represents the bard/davol perfix plug (device 2).An additional supplemental emdr was submitted to represent the bard/davol perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2014 - patient was diagnosed with indirect and direct right scrotal hernia thereby underwent open repair with implant of perfix plugs (device 1 and 2).Per op notes, ¿right scrotal sac was identified, and the contents were partially reduced.Two-thirds of his small bowel was noted in the right scrotal sac and reduced back into peritoneal cavity.Separate hernia sacs were identified involving the right colon and excised.Two perfix plugs (device 1 and 2) were placed into the defect and secured with sutures.¿ (b)(6) 2017 - patient was diagnosed with recurrent incarcerated right inguinal hernia thereby underwent open repair with excision of perfix plugs (device 1 and 2).Per op notes, ¿a scar from previous hernia repair was identified in the right groin region.A large, indurated mass consistent with the previous plugs (device 1 and 2) were noted in the inguinal canal.The hernia sac was reduced, and the plugs (device 1 and 2) were excised completely, and hernia was repaired with sutures.¿.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23836379
Report Number1213643-2025-01240
Device Sequence Number9278211
Product Code FTL
UDI-Device Identifier00801741016622
UDI-Public(01)00801741016622(17)180928(10)HUXH1690
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2018
Device Catalogue Number0112780
Device Lot NumberHUXH1690
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Initial Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale